Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 99, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 23, 2004, 9:11 PM CST for Calhoun County, Victoria County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 9:11 PM CST (03:11 UTC)
- Expired
- Nov 23, 2004, 10:15 PM CST
- In force
- 64 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 7:50 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 240314
SVRCRP
TXC057-469-240415-
/X.NEW.KCRP.SV.W.0007.041124T0311Z-041124T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
911 PM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN TEXAS
VICTORIA COUNTY IN TEXAS
* UNTIL 1015 PM CST
* AT 906 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE FROM FANNIN TO 9 MILES WEST OF MCFADDIN TO
REFUGIO...AND WERE MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MCFADDIN BY 920 PM CST
BLOOMINGTON BY 925 PM CST
TELFERNER AND PLACEDO BY 930 PM CST
LONG MOTT AND KAMAY BY 935 PM CST
SEADRIFT AND PORT LAVACA BY 940 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2833 9640 2807 9683 2817 9681 2828 9660
2821 9679 2842 9680 2851 9690 2854 9715
2879 9716 2888 9723 2885 9730 2910 9698
2903 9684 2857 9658 2850 9648 2859 9648
2869 9657 2871 9640 2863 9632 2861 9637
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 7:55 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Nov 23, 7:55 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 755 PM CST TUE NOV 23 2004 .DISCUSSION...AFTER LOOKING AT THE 00Z CRP SOUNDING WITH THE STRONG INVERSION AROUND 80H AND VEERING FLOW AT 85H...FIRST THOUGHTS WERE TO AGREE WITH MODELS THAT ACTIVITY WOULD STAY NORTH OF THE AREA. BUT LIFT ASSOCIATED WITH STRONG VORTICITY ADVECTION WITH VORTICITY MAXIMUM NEAR SAN ANGELO IS OVERCOMING THE CONVECTIVE INHIBITION OVER THE AREA. 00Z CRP SOUNDING SHOWED VERY STEEP MID LEVEL LAPSE RATES WITH CAPE VALUES AROUND 2000 J/KG. VERY IMPRESSIVE 0-6 KM SHEAR WITH 30 KNOT LOW LEVEL FLOW AND 60 KNOTS AT 50H. A WEAK COASTAL TROUGH IS LYING OVER THE COASTAL PLAINS OF THE COASTAL BEND WHICH WILL KEEP THE FOCUS FOR CONVECTIVE DEVELOPMENT OVER THIS REGION FOR THE NEXT FEW HOURS. THE THREAT FOR TORNADOES WILL CONTINUE OVER THE NORTHERN COASTAL BEND INTO THE VICTORIA CROSSROADS THROUGH THE REMAINDER OF THE EVENING HOURS UNTIL THE FRONT...MOVING INTO THE NORTHWEST COUNTIES AT THIS TIME...MOVES INTO THE COASTAL WATERS AFTER 06Z. WILL UPDATE FORECAST TO BUMP UP POPS AND INCLUDE SEVERE THREAT. SPC HAS JUST ISSUED A TORNADO WATCH FOR THE NORTHEAST PART OF THE FORECAST AREA AND ADJACENT COASTAL WATERS UNTIL 2 AM. .CRP WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE WATERS. && TMT
Hazardous weather outlook, Nov 23, 8:17 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 817 PM CST TUE NOV 23 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241217- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 817 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT ...A TORNADO WATCH IS IN EFFECT UNTIL 2 AM WEDNESDAY MORNING FOR THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS AND ADJACENT COASTAL WATERS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTH TEXAS IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS CENTRAL TEXAS. LARGE HAIL AND DAMAGING WINDS WILL BE LIKELY WITH THESE SEVERE THUNDERSTORMS. WITH A STRONG WIND PROFILE AND A WEAK BOUNDARY OVER THE COASTAL PLAINS...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A COLD FRONT WILL MOVE INTO THE REGION AFTER MIDNIGHT WITH THE THUNDERSTORM ACTIVITY MOVING EAST OF THE COASTAL BEND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL INCREASE OUT OF THE NORTH BEHIND A COLD FRONT WITH SMALL CRAFT ADVISORIES LIKELY. WINDS WILL DIMINISH THROUGH THURSDAY. ANOTHER COLD FRONT ON SATURDAY WILL RESULT IN STRONG NORTH WINDS OVER THE COASTAL WATERS WITH SMALL CRAFT ADVISORIES LIKELY. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...HOWEVER NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY OVER THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS THIS EVENING. TMT
In the hours before
Local storm report, Nov 23, 8:25 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
825 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG MISSION VALLEY 28.85N 97.16W
11/23/2004 VICTORIA TX AMATEUR RADIO
SPOTTERS REPORTED FUNNEL CLOUD AND WIND DAMAGE IN MISSION
VALLEY AREA.
&&
JMLocal storm report, Nov 23, 9:07 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
907 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL MATHIS 28.09N 97.82W
11/23/2004 0.75 INCH SAN PATRICIO TX LAW ENFORCEMENT
&&
JMThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 7:07 PM CST | Tornado Warning | CRP | Live Oak | 23 min |
| Nov 23, 7:50 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 55 min |
| Nov 23, 7:58 PM CST | Flash Flood Warning | CRP | Goliad | 92 min |
| Nov 23, 8:11 PM CST | Severe Thunderstorm Warning | CRP | Victoria | 64 min |
| Nov 23, 8:14 PM CST | Tornado Warning | CRP | Bee, Live Oak | 46 min |
| Nov 23, 8:41 PM CST | Flash Flood Warning | CRP | Victoria | 109 min |
| Nov 23, 8:44 PM CST | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 46 min |
| Nov 23, 8:44 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 61 min |
| Nov 23, 9:02 PM CST | Severe Thunderstorm Warning | CRP | Bee, Refugio, San Patricio | 58 min |
| Nov 23, 9:26 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 64 min |
| Nov 23, 9:34 PM CST | Severe Thunderstorm Warning | CRP | Webb | 26 min |
| Nov 23, 9:43 PM CST | Special Marine Warning | CRP | 2 hr | |
| Nov 23, 9:52 PM CST | Severe Thunderstorm Warning | CRP | Duval | 23 min |
| Nov 23, 10:14 PM CST | Severe Thunderstorm Warning | CRP | Jim Wells | 31 min |
| Nov 23, 10:20 PM CST | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 25 min |
| Nov 23, 10:31 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 29 min |
| Nov 23, 10:36 PM CST | Special Marine Warning | CRP | 3 hr | |
| Nov 23, 10:50 PM CST | Severe Thunderstorm Warning | CRP | San Patricio | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.